Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 26, 2006, 7:40 PM CDT for King County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2006, 7:40 PM CDT (00:40 UTC)
- Expired
- Aug 26, 2006, 9:15 PM CDT
- In force
- 95 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County King County, TX
The radar
The Lubbock radar (KLBB), 139 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 270043 FFWLUB TXC269-270215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 740 PM CDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... KING COUNTY IN NORTHWEST TEXAS. * UNTIL 915 PM CDT * AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED PERSISTENTLY HEAVY RAINFALL FROM THUNDERSTORMS OVER NORTHERN KING COUNTY...MAINLY NEAR U.S. HIGHWAY 83 ABOUT 10 MILES NORTH OF GUTHRIE. RUNOFF AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING OF LOW LYING AREAS ALONG U.S. HIGHWAY 83 AND SECONDARY ROADWAYS IN NORTHERN KING COUNTY. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE FINNEY AND U.S. HIGHWAY 83 NORTH OF GUTHRIE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3361 10051 3361 10003 3383 10001 3383 10052 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:00 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 26, 4:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT SAT AUG 26 2006 .SHORT TERM... THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE REGION THIS AFTERNOON. THE INITIAL OUTFLOW WENT SOUTH OF THE CWA THIS MORNING AND IS CURRENTLY STALLED ACROSS THE PERMIAN BASIN AND BIG COUNTRY...WHERE TSTMS ARE RAPIDLY FORMING. MEANWHILE...CD FRONT IS PUSHING SOUTH THROUGH THE PANHANDLE AND AT 3 PM STRETCHED FROM ROUGHLY A FRIONA...TO CANYON TO CLARENDON LINE. EXTENSIVE CLOUD COVER AND LIGHT RAIN ACROSS THE PANHANDLE HAS REINFORCED THE BAROCLINIC ZONE ACROSS THE CWA...AND COMBINED WITH A CONVERGENT SFC WINDS HAS CREATED A FAVORABLE ZONE FOR SEVERAL TSTMS TO DEVELOP. ACTIVITY SHOULD CONTINUE TO EXPAND THROUGH THE EARLY EVE HRS. EXPECT THE POTENTIAL FOR SVR TSTMS...MAINLY WIND THREAT...TO BE CONFINED TO THE CENTRAL AND SRN ROLLING PLAINS WHERE CAPES APPROACH 3000...ALTHOUGH DEEP-LAYER SHEAR REMAINS WEAK AND THUS ANY SVR TSTMS SHOULD BE SHORT-LIVED MULTI-CELL TYPES. ELSEWHERE WV IMAGERY AND SNDGS SHOW A VERY RICH MOISTURE PROFILE IN PLACE ACROSS WTX WHICH WILL SUPPORT THE POSSIBILITY OF VERY HEAVY RAINFALL. ALTHOUGH INDIVIDUAL STORM CELLS WILL TRACK NE AT 20 MPH OR SO...REDEVELOPMENT/TRAINING ACROSS THE SAME AREA...ESPECIALLY IN THE VICINITY OF THE FRONT...MAY CAUSE FLOODING. CURRENT FCST TRENDS SEEM TO INDICATE THAT THE BEST CHCS OF PRECIP WILL SHIFT TO THE ROLLING PLAINS THIS EVE...IN AREAS THAT HAVE NOT RECEIVED A LOT OF RAINFALL RECENTLY SO HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. DID BEEF-UP POPS ACROSS THE CENTRAL AND SRN ROLLING PLAINS OVERNIGHT TO NEAR 50. AS H5 LOW/TROUGH TRACKS ACROSS THE COLO AND INTO NM ON SUN WTX WILL REMAIN IN THE RIGHT ENTRANCE REGION OF H3 ULJ...CREATING SOME UPPER-LEVEL DIVERGENCE AND LIFT. ENOUGH UNCERTAINLY WITH THE LOCATION OF SURFACE BOUNDARIES TO PRECLUDE ZEROING IN ON AN PARTICULAR AREA SO HAVE GONE WITH BLANKET COVERAGE OF HIGH CHCS WITH A SLIGHT EMPHASIS ON THE ROLLING PLAINS. GIVEN FCST OF CLOUDY CONDITIONS...COOLER TEMPS FOR MOST OF THE AREA TSTM INTENSITY SHOULD BE LESS THAN TDY. .LONG TERM... WET PERIOD UPCOMING AS UPPER LEVEL LOW TRANSLATES EASTWARD TOWARD THE CENTRAL PLAINS WITH TRAILING UPPER TROUGH EJECTING EASTWARD ACROSS NEW MEXICO AND COLORADO LATE SUNDAY INTO MONDAY. THIS SYSTEM WILL PUSH FRONT SOUTH ACROSS WEST TEXAS DURING THE DAY ON MONDAY...INTERACTING WITH VERY MOIST LOWER TO MID ATMOSPHERE. THERE IS SOME DISAGREEMENT ON FRONTAL MOVEMENT AND PRECIPITATION AREA WITH GFS MOVING MAIN AXIS OF RAIN FARTHER SOUTH FROM PERMIAN BASIN NE INTO NORTH TEXAS BY 12Z MONDAY. THE WRF KEEPS PRECIPITATION BACK FARTHER NORTH...EVEN NORTH OF 850 MB BAROCLINIC ZONE IN REGION OF 300 MB JET ENTRANCE REGION. THAT SEEMS REASONABLE AND KEPT POPS FAIRLY HIGH THROUGH MONDAY AFTERNOON. PRIMARY CONCERN WILL BE FLOODING WITH PRECIPITABLE WATER VALUES 1.5 INCHES OR HIGHER ACROSS THE EASTERN HALF OF THE CWA THROUGH TUESDAY. MAY HAVE TO UP POPS THROUGH TUESDAY AS BOTH GFS AND WRF ARE NOW KEEPING SHOWERS BACK ALONG THE NEW MEXICO BORDER IN REGION OF 850 MB FRONTAL ZONE. LIKELY TO SEE SOME SHORTWAVE RIDGING MIDWEEK WITH NEXT UPPER TROUGH INDUCING HEIGHT FALLS AND FALLING SURFACE PRESSURES ACROSS THE NORTHERN HIGH PLAINS THURSDAY. THIS MAY ALLOW ANOTHER FRONT TO PUSH SOUTH AND INTERACT WITH WHAT WILL LIKELY BE STILL A VERY MOIST ATMOSPHERE FRIDAY INTO THE WEEKEND. HIGHS IN THE 80S MONDAY AND TUESDAY...MAKING A RUN BACK INTO THE 90S LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 84 62 81 / 60 40 50 30 TULIA 62 84 63 83 / 70 50 50 50 PLAINVIEW 63 87 63 83 / 70 50 60 50 LEVELLAND 65 87 64 83 / 60 50 70 50 LUBBOCK 68 87 65 83 / 60 50 70 50 BROWNFIELD 69 88 65 84 / 60 50 70 50 CHILDRESS 71 89 68 86 / 70 60 70 60 SPUR 71 90 67 85 / 70 50 70 60 ASPERMONT 71 93 70 86 / 70 50 60 60 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/06
Hazardous weather outlook, Aug 26, 6:12 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 612 AM CDT SAT AUG 26 2006 TXZ021>044-271115- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 612 AM CDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FLOODING LOCALIZED HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS MAY PRODUCE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THROUGH THIS EVENING. THE COVERAGE AREA AND INTENSITY OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE TONIGHT AND INTO EARLY SUNDAY MORNING. IF THE POTENTIAL FOR MORE WIDESPREAD HEAVY RAINFALL INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO SUNDAY AND SUNDAY NIGHT. LOCALIZED FLOODING FROM THE STRONGEST STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER GROUPS AND LOCAL AUTHORITIES ARE URGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
In the hours before
Special weather statement, Aug 26, 5:09 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 509 PM CDT SAT AUG 26 2006 TXZ032-262245- COTTLE TX- 509 PM CDT SAT AUG 26 2006 ...STRONG THUNDERSTORM ACROSS COTTLE COUNTY... AT 508 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING DAMAGING WINDS OVER SOUTHEASTERN MOTLEY COUNTY. THIS STORM IS MOVING NORTHEAST AT 20 MPH...AND MAY IMPACT COTTLE COUNTY BY 530 PM. STRONG WIND GUSTS AND VERY HEAVY RAINFALL ARE POSSIBLE NEAR THESE STORMS. REMAIN ALERT AND MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Aug 26, 5:41 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ROARING SPRINGS 33.90N 100.86W
08/26/2006 MOTLEY TX PUBLIC
LARGE TREE LIMBS AND AT LEAST ONE POWER LINE DOWNED BY
THUNDERSTORM WINDS.
&&
TLINDLEYLocal storm report, Aug 26, 6:04 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
604 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 10 SW PADUCAH 33.91N 100.43W
08/26/2006 M58.00 MPH COTTLE TX MESONET
REPORTED BY THE WEST TEXAS MESONET
&&
MCONDERSpecial weather statement, Aug 26, 6:28 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 628 PM CDT SAT AUG 26 2006 TXZ032-270000- COTTLE TX- 628 PM CDT SAT AUG 26 2006 ...STRONG THUNDERSTORM ACROSS COTTLE COUNTY... AT 624 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF SWEARINGEN...OR ABOUT 9 MILES NORTHEAST OF PADUCAH...MOVING NORTH AT 20 MPH. THIS IS THE REMNANTS OF THE PREVIOUSLY SEVERE STORM THAT IMPACTED PADUCAH CAUSING SIGNIFICANT WIND DAMAGE. THE STORM HAS SINCE WEAKENED...AND WIND GUSTS UP TO 55 MPH REMAIN POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Aug 26, 7:07 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 707 PM CDT SAT AUG 26 2006 TXZ021-270030- PARMER TX- 707 PM CDT SAT AUG 26 2006 ...STRONG THUNDERSTORM ACROSS PARMER COUNTY... AT 704 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PROGRESS IN NORTHERN BAILEY COUNTY. THIS STORM WAS MOVING NORTH AT 20 MPH...AND MAY AFFECT SOUTHERN PARMER COUNTY BY 730 PM CDT. PLEASE MONITOR FOR POSSIBLE WARNINGS.
Local storm report, Aug 26, 7:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
736 PM CDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG PADUCAH 34.01N 100.30W
08/26/2006 COTTLE TX FIRE DEPT/RESCUE
EXTENSIVE ROOF DAMAGE REPORTED IN TOWN. UTILITY AND PHONE
LINES DOWN.
&&
MRCThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 61 min |
| Aug 26, 9:53 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 67 min |
| Aug 27, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 62 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.